It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Addison's Disease Message Board

  • stress dosing advice

  • Post New Thread   Closed Thread
    Thread Tools Search this Thread
    Old 06-25-2008, 09:13 PM   #1
    kmatthew
    Veteran
    (female)
     
    kmatthew's Avatar
     
    Join Date: Oct 2006
    Location: Houston, Texas USA
    Posts: 329
    kmatthew HB User
    stress dosing advice

    I have adrenal insuffiency, and I have been under an incredible amount of stress due to working a tremendous amount of overtime the last month. I am really really tired. I also have been recovering from thyroid cancer last year. I am on 30 mg of cortef, 15 of cytomel 100 synthriod, etc. I have been so tired and stressed out that I have found myself stress dosing quite a bit. I have gone up to 40 mg 3 times over the last three weeks. Today I was really stressed and tired so much so that I stress dosed, and it did not help much, and my joints ache a lot. So much so it hurts to walk.
    is this normal.
    I have two more days until summer school is over and I can rest more.
    Should I be worried????????

     
    Sponsors Lightbulb
       
    Old 06-25-2008, 11:27 PM   #2
    orion
    Senior Veteran
    (male)
     
    Join Date: Nov 2000
    Location: canada
    Posts: 1,616
    orion HB Userorion HB Userorion HB Userorion HB Userorion HB User
    Re: stress dosing advice

    Quote:
    Originally Posted by kmatthew View Post
    I have adrenal insuffiency, and I have been under an incredible amount of stress due to working a tremendous amount of overtime the last month. I am really really tired. I also have been recovering from thyroid cancer last year. I am on 30 mg of cortef, 15 of cytomel 100 synthriod, etc. I have been so tired and stressed out that I have found myself stress dosing quite a bit. I have gone up to 40 mg 3 times over the last three weeks. Today I was really stressed and tired so much so that I stress dosed, and it did not help much, and my joints ache a lot. So much so it hurts to walk.
    is this normal.
    I have two more days until summer school is over and I can rest more.
    Should I be worried????????
    Stress dosing doesn't usually mean psychological stress, it means physical stress, like a fever, inflammation, or serious injury. Taking more cortisol makes it harder to sleep and that could be part of your problem. 30mg is already a fairly high dose with normal being 15-25mg/day; the lower the better. Gaining weight is a sign of too much, lower back pain in bed in the morning as well as dizzy spells are a sign of too little.

    Are you taking DHEA? It may help with exercise capacity, and lung function, both of which are related to being tired. Anyone taking a replacement dose of cortef will have low DHEA.

     
    Old 06-26-2008, 08:05 AM   #3
    rumpled
    Veteran
    (female)
     
    rumpled's Avatar
     
    Join Date: Jun 2007
    Location: NJ
    Posts: 438
    rumpled HB User
    Re: stress dosing advice

    Having been on both sides (had my adrenals removed to cure cushing's), the symptoms off too much and too little are frequently the same... and Orion is correct, the not sleeping and all is a signal of too much. Your body is not using what you are taking.

    Everyone has to learn their body - but stress dosing is both an art and a science. As well as DHEA, you may just need more SALT. If you are sweaty and dizzy, reach for salt pills, potato chips, pickles or anything salty to get your salt up. We cannot hold salt and that is what is dangerous. I take a lot of salt when I am tired and sweating and that is what helps the most!

    My stress dosing is not going to be like yours, as your body will be different, but I double my dose for a fever above 100. Below, I will give myself an exta 5mg if I think I need it. I will give myself extra salt like V8 or salt tablets. If I start vomiting, I give myself more going up in 20mg increments until I can stop. I have anti-emetics at home - zofran and phenergan to help me stop. If I cannot stop I have the emergency shot and then I go to the hospital with my emergency letter and get more IV steroids and fluids. If i am vomiting, I try to drink (which is not easy) and take salt. Same if I have the runs as you can deplete yourself that way as well.

    I tend not to stress dose for phsychological stress. The only time I have to is for a death, or if my car breaks down, I have to give my self more (but just a little more). Some people may be more prone to needing more but really, some salt may be all that is needed - I would try that first. And small doses first. I get all my cortef in 5mg and carry 5mg and cuts of that so I can take the least as possible to minimize damage. I can always take more but I cannot retract what I have taken.

    Good luck!

     
    Old 06-26-2008, 04:34 PM   #4
    kmatthew
    Veteran
    (female)
     
    kmatthew's Avatar
     
    Join Date: Oct 2006
    Location: Houston, Texas USA
    Posts: 329
    kmatthew HB User
    Re: stress dosing advice

    Sorry I wasn't real clear in the first post. I have been under a lot of physical stress as well. I have been in the heat, recovering from bronchitus that took me three weeks to shake still not gone, and the stomach virus two weeks before that. I am on my feet 12 hours a day leaving my house at 6 getting home at 7 and am also emotionally exhausted. Joints are better today. I have been dizzy and sweating a lot, but it is also 100 degrees here and it is not easy to be cool anywhere.

     
    Old 06-27-2008, 06:42 AM   #5
    rumpled
    Veteran
    (female)
     
    rumpled's Avatar
     
    Join Date: Jun 2007
    Location: NJ
    Posts: 438
    rumpled HB User
    Re: stress dosing advice

    That is more clear but with the dizzy and sweating - my doctor advocated SALT and WATER (as in salt tablets with more hydration) to resolve it. Up to 10 salt tablets. Try to stay cool and hydrated. You will feel better.

     
    Closed Thread

    Related Topics
    Thread Thread Starter Board Replies Last Post
    does anyone experience wds toward the end of dosing? advice required Jema X Pain Management 18 03-30-2010 05:58 AM
    Need help w/ hydrocortisone (cortef) dosing for adrenal insufficiency/ addison's mistersleepy Addison's Disease 16 09-16-2007 08:34 PM
    stress dosing robinhy Addison's Disease 4 07-09-2006 10:59 AM
    Type 1's: How to Manage Stress-Related High BS? vikingirl Diabetes 10 02-09-2006 09:33 PM
    Cytomel dosing help needed, please - Meep, anyone Peeps Thyroid Disorders 9 10-28-2004 01:31 PM




    Thread Tools Search this Thread
    Search this Thread:

    Advanced Search

    Posting Rules
    You may not post new threads
    You may not post replies
    You may not post attachments
    You may not edit your posts

    BB code is On
    Smilies are On
    [IMG] code is Off
    HTML code is Off
    Trackbacks are Off
    Pingbacks are Off
    Refbacks are Off




    Sign Up Today!

    Ask our community of thousands of members your health questions, and learn from others experiences. Join the conversation!

    I want my free account

    All times are GMT -7. The time now is 05:33 AM.





    © 2020 MH Sub I, LLC dba Internet Brands. All rights reserved.
    Do not copy or redistribute in any form!